Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Started getting a strange sensations on skin after mosquito bite. Could it be morgellons or allergic reaction?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I am in the US on holiday in a hotel room. I had musquito bites two days back since then My whole body feels itchy and from yesterday i started getting a strange sensations on my skin. The sensation is it feels like there are "invisible bugs" crawling on my skin. Occurs more at night, while laying down than any other time. The sensation occurs throughout my entire body, no area is exempt from this sensation, and it seems to be completely random, at times I'll feel it on my arm, then my face, then leg, then arm again, etc, no pattern. The sensation "goes away" once I touch the area (either itch it, brush at it as if there WAS a bug I am brushing off, slap it, or touch it in any way...) .
I am applying hydrocortisone on the red spot of musquito bite to prevent itching.

I am scared this could be Morgellons. Can you let me know what other conditions would have similar symptoms. Or could this be a allergic reaction to musquito bite. Will it resolve itself without treatment.
Can you suggest which specialist I should consult and what treatment should I take and what diagnostics test I should ask for if it doesn't resolve in the next two days.
Posted Fri, 9 Nov 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 5 hours later
Hi there.
Relax. Let me try to help you out.
If indeed they were mosquito bites, then yes you seem to have a hypersensitivity reaction.
I have a lurking suspicion, it wassome other insect or more likely bed bugs.
Do air your mattresses & /or change your room; try to get all your clothes washed in hot water & dry it in the son/treated.
Use a fexofenadine180mg tablet daytime that acts for 24 hrs, is an antihistamine & safe to ingest for a week once/daily.
It could be scabies too going by your description...simple effective treatment is a scabicidal 5% permethrin single application applied locally to the entire body sparing face..left for 4-6 hrs & washed off!
With this either issue should get sorted out. Continue to apply the hydrocortisone cream & chill...enjoy the rest of your holiday & do give us a shout & a healthy rating when you find all clear!
Dr Praveen Rodrigues MD
Dermatologist XXXXXXX Hospital, Bangalore, India
Above answer was peer-reviewed by
Follow-up: Started getting a strange sensations on skin after mosquito bite. Could it be morgellons or allergic reaction? 1 hour later
Thanks dr XXXXXXX this really helps. I just saw a doctor here and he also believes that it could be bed bugs. But I noticed only musquito's in the room and not bed bugs.

He has prescribed me with prednisone 10mg for a week. He told me that this is a steroid. Can I take this medication?

He didn't mention anything about scabies. Can I follow your treatment for scabies while taking the medication that he has prescribed. Will I be able to purchase scabicidal 5% permethrin without a prescription from the pharmacies here.

Is it possible to call you if I have any more questions?

Thanks so much for your help.

Answered by Dr. Praveen Rodrigues 13 minutes later
Hi there XXXXXXX
Yes , you may try the medication i hv suggested issues. you need quick clearance on a holiday.
Do change your room/motel.
You may mail me but i do believe we have reached a place where you have a definite treatment & goals. Dont will be fine am sure. Enjoy the rest of your holiday! Cheers!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor